Narcan saves Gananoque drug user in overdose: police

A Gananoque Police Service cruiser. (Gananoque Police Service/Facebook via Newswatch Group)

GANANOQUE – Town police are crediting the use of Narcan (Naloxone) for saving a person suffering from a drug overdose today (Sunday).

Officers, Gananoque firefighters and Leeds and Grenville paramedics were called to the reported overdose within the town limits, though police did not disclose the location.

The age and sex of the victim was also not released to the media.

Another person at the home had already treated the person with Naloxone, reversing the effects the overdose, police said.

“It is believed that overdose was caused by the usage of crystal methamphetamine or heroin that was laced with an opioid suspected to be fentanyl or carfentanil,” Sgt. Scott Gee said.

Police are warning drug users to know that some drugs could have various forms of fentanyl and carfentanil mixed in.

They suggest you don’t use alone, not all at the same time in a group and to have Naloxone on hand and to call 911 if there is an overdose.

Likes(1)Dislikes(0)
Facebook Find Brockville Newswatch on Facebook